MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND DISSECTOR

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND DISSECTOR
Model Number 420143-04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the maryland dissector instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint.The instrument was found to have insulation damage on the main tube towards the distal end.Material was found missing and measures approximately 0.082" x 0.216" in length and was not returned.Root cause of this failure is commonly attributed to mishandling/misuse.A review of the provided image is consistent with the allegation of insulation damage.
 
Event or Problem Description
It was found that after to a da vinci-assisted oropharyngectomy surgical procedure, a maryland dissector instrument was found to be damaged at grooves and tube was noted to be broken.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MARYLAND DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17015567
Report Number2955842-2023-14707
Device Sequence Number7500835
Product Code NAY
UDI-Device Identifier00886874111413
UDI-Public(01)00886874111413(10)S10130212
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420143-04
Device Catalogue Number420143
Device Lot NumberS10130212 024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2021
Initial Report FDA Received Date05/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown